On Generalized p-Mersenne Numbers

  • Yüksel Soykan Department of Mathematics, Art and Science Faculty, Zonguldak Bülent Ecevit University, 67100, Zonguldak, Turkey
Keywords: Mersenne numbers, Mersenne-Lucas numbers, p-Mersenne numbers, p-Mersenne-Lucas numbers, generalized Fibonacci numbers


In  this  paper,  we  introduce  the  generalized  p-Mersenne  sequence  and  deal with, in detail, two special cases, namely, p-Mersenne and p-Mersenne-Lucas-sequences. We  present  Binet’s  formulas,   generating  functions,   Simson formulas,  and  the  summation  formulas  for  these  sequences.   Moreover, we give some identities and matrices related with these sequences.


J. J. Bravo and C. A. Gómez, Mersenne $k$-Fibonacci numbers, Glas. Mat. Ser. III 51(2) (2016), 307-319. https://doi.org/10.3336/gm.51.2.02

J. Brillhart, On the factors of certain Mersenne numbers, Math. Comp. 14(72) (1960), 365-369. https://doi.org/10.1090/S0025-5718-1960-0123507-6

J. Brillhart, On the factors of certain Mersenne numbers, II, Math. Comp. 18 (1964), 87-92. https://doi.org/10.1090/S0025-5718-1964-0159776-X

P. Catarino, H. Campos and P. Vasco, On the Mersenne sequence, Ann. Math. Inform. 46 (2016), 37-53.

M. Chelgham and A. Boussayoud, On the $k$-Mersenne--Lucas numbers, Notes on Number Theory and Discrete Mathematics 27(1) (2021), 7-13. https://doi.org/10.7546/nntdm.2021.27.1.7-13

A. Daşdemir, Mersene, Jacobsthal, and Jacobsthal-Lucas numbers with negative subscripts, Acta Math. Univ. Comenian. (N.S.) 88(1) (2019), 145-156.

J. R. Ehrman, The number of prime divisors of certain Mersenne numbers, Math. Comp. 21(100) (1967), 700-704. https://doi.org/10.1090/S0025-5718-1967-0223320-1

K. Ford, F. Luca and I. E. Shparlinski, On the largest prime factor of the Mersenne numbers, Bull. Austr. Math. Soc. 79(3) (2009), 455-463. https://doi.org/10.1017/S0004972709000033

T. Goy, On new identities for Mersenne numbers, Appl. Math. E-Notes 18 (2018), 100-105.

R. Granger and A. Moss, Generalized Mersenne numbers revisited, Math. Comp. 82(284) (2013), 2389-2420. https://doi.org/10.1090/S0025-5718-2013-02704-4

A. F. Horadam, A generalized Fibonacci sequence, Amer. Math. Monthly 68 (1961), 455-459. https://doi.org/10.1080/00029890.1961.11989696

A. F. Horadam, Basic properties of a certain generalized sequence of numbers, Fibonacci Quarterly 3.3 (1965), 161-176.

A. F. Horadam, Special properties of the sequence $w_{n}(a,b;p,q)$, Fibonacci Quarterly 5(5) (1967), 424-434.

A. F. Horadam, Generating functions for powers of a certain generalized sequence of numbers, Duke Math. J. 32 (1965), 437-446. https://doi.org/10.1215/S0012-7094-65-03244-8

J. H. Jaroma and K. N. Reddy, Classical and alternative approaches to the Mersenne and Fermat numbers, Amer. Math. Monthly 114(8) (2007), 677-687. https://doi.org/10.1080/00029890.2007.11920459

L. Murata and C. Pomerance, On the largest prime factor of a Mersenne number, Number Theory 36 (2004), 209-218. https://doi.org/10.1090/crmp/036/16

P. Ochalik and A. Włoch, On generalized Mersenne numbers, their interpretations and matrix generators, Ann. Univ. Mariae Curie-Skłodowska Sect. A 72(1) (2018), 69-76. https://doi.org/10.17951/a.2018.72.1.69-76

C. Pomerance, On primitive divisors of Mersenne numbers, Acta Arith. 46 (1986), 355-367. https://doi.org/10.4064/aa-46-4-355-367

Samuel S. Wagstaff, Divisors of Mersenne numbers, Math. Comp. 40 (1983), 385-397. https://doi.org/10.1090/S0025-5718-1983-0679454-X

A. Schinzel, On primitive prime factors of $a^{n}-b^{n}$, Proc. Cambridge Philos. Soc. 58(4) (1962), 555-562. https://doi.org/10.1017/S0305004100040561

N. J. A. Sloane, The on-line encyclopedia of integer sequences, http://oeis.org/

J. A. Solinas, Generalized Mersenne numbers, Technical report CORR-39, Dept. of C&O, University of Waterloo, 1999. Available from http://www.cacr.math.uwaterloo.ca

Y. Soykan, A study on generalized Mersenne numbers, Journal of Progressive Research in Mathematics 18(3) (2021), 90-112.

Y. Soykan, Simson identity of generalized $m$-step Fibonacci numbers, Int. J. Adv. Appl. Math. Mech. 7(2)( 2019), 45-56.

Y. Soykan, On generalized $(r,s)$-numbers, International Journal of Advances in Applied Mathematics and Mechanics 8(1) (2020), 1-14.

Y. Soykan, Some properties of generalized Fibonacci numbers: identities, recurrence properties and closed forms of the sum formulas $sum_{k=0}^{n}x^{k}W_{mk+j}$, Archives of Current Research International 21(3) (2021), 11-38. https://doi.org/10.9734/acri/2021/v21i330235

C. L. Stewart, The greatest prime factor of $a^{n}-b^{n}$, Acta Arith. 26 (1975), 427-433. https://doi.org/10.4064/aa-26-4-427-433

R. Zatorsky and T. Goy, Parapermanents of triangular matrices and some general theorems on number sequences, J. Integer Seq. 19 (2016), Article 16.2.2.

How to Cite
Soykan, Y. (2021). On Generalized p-Mersenne Numbers. Earthline Journal of Mathematical Sciences, 8(1), 83-120. https://doi.org/10.34198/ejms.8122.83120